MAUDE Adverse Event Report: I-SENS, INC. RELION PREMIER COMPACT BLOOD GLUCOSE MONITORING SYSTEM

I-SENS, INC. RELION PREMIER COMPACT BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM01XAA
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual products were not returned for evaluation yet, and the serial number of complaint meter was rubbed off.Before performing evaluation on actual products, i-sens analyzed the cause of high reading with retained meter from different lot and retained strips of specified lot.As a result of control solution test, all the measured values were within standard range and cv% was within the acceptance criteria (below 5%) which was satisfied to internal standard at i-sens.Thus, it is believed that the complaint device should have been functioned properly.
 
Event or Problem Description
The patient has had the relion premier compact for a year.The meter serial number is rubbed off.Patient stated that they received a reading of 231mg/dl.Because of this higher reading, the patient treated himself with insulin and then went too low and fainted and became unconscious.The paramedics were called.When the paramedics took a few readings, their meter read 20mg/dl when testing the patient indicating that his blood sugar was extremely low.Patient was treated by the paramedics who gave him glucose to get back to a stable level.Patient was not transferred to hospital and felt better after being treated by the paramedics.Patient is concerned that the reading of 231mg/dl was most likely inaccurate and his blood sugar was not high at the time of that test, because he did not have any symptoms and felt fine, but then treated himself inappropriately based on the reading of 231mg/dl.Patient is now unsure if the reading he is receiving are accurate.Patient had tested with control solution a month ago and the reading was in range, but the caller no longer has control solution to test the meter again at this time.
 
Additional Manufacturer Narrative
Before evaluating actual products, i-sens analyzed the cause of high reading with a retained meter from different lot and retained strips of specified lot.As a result of the control solution test, all the measured values were within the standard range and cv% was within the acceptance criteria (below 5%) which was satisfied to internal standard at i-sens.And i-sens retrieved the complaint meter and analyzed the cause of low reading.The results of control solution test, with returned meter and normal strips, were 136, 135, 154, 131 and 131mg/dl(n:112~153mg/dl) and 206, 212, 216, 221 and 244mg/dl(m:197~267mg/dl), meeting the standard range in both levels.In addition, all readings met the standard range of cv%.
 
Event or Problem Description

Brand Name
RELION PREMIER COMPACT BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero, 28-gil
seocho-gu
seoul 06646
KS  06646
MDR Report Key11662628
Report Number3005621222-2021-00004
Device Sequence Number3121789
Product Code NBW
UDI-Device Identifier00681131169776
UDI-Public(01)30681131240728,(01)00681131169776
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120759
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/16/2022
Device Model NumberGM01XAA
Device Catalogue Number783110
Device Lot NumberSS17BBJ9A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight70